Alert archive / California / Gale Watches in 2016

Gale Watch 14, NWS Eureka, CA

April 11, 2016

NWS Eureka, CA issued this gale watch at Apr 11, 2016, 2:30 PM PDT. It took effect at Apr 13, 2016, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 2:30 PM PDT (21:30 UTC)
In effect from
Apr 13, 2016, 2:00 PM PDT
Expired
Apr 12, 2016, 9:13 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

289 
WHUS76 KEKA 112130
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT MON APR 11 2016

PZZ470-120530-
/O.NEW.KEKA.SC.Y.0045.160413T1400Z-160413T2100Z/
/O.NEW.KEKA.GL.A.0014.160413T2100Z-160414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PDT MON APR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 2 PM PDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 2 PM PDT WEDNESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

* WINDS...S 30 TO 40 KT EXPECTED WED AFTERNOON AND EVENING AS A
  COLD FRONT APPROACHES.

* SEAS...BUILDING ON WED AND BECOMING LARGE AND STEEP WED NIGHT
  AND THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-475-120530-
/O.NEW.KEKA.SC.Y.0045.160413T1400Z-160414T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PDT MON APR 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM PDT
THURSDAY. 

* WINDS...S RISING TO 20 TO 30 KT WED AFTERNOON AND EVENING AS A
  COLD FRONT APPROACHES.

* SEAS...WNW SWELL BUILDING ON WED AND BECOMING LARGE AND STEEP
  WED NIGHT AND THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
414 
WHUS76 KEKA 120404
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 PM PDT MON APR 11 2016

PZZ470-121215-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160413T2100Z/
/O.CON.KEKA.GL.A.0014.160413T2100Z-160414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
904 PM PDT MON APR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...S 30 TO 40 KT EXPECTED WED AFTERNOON AND EVENING AS A 
  COLD FRONT APPROACHES. 

* SEAS...BUILDING ON WED AND BECOMING LARGE AND STEEP WED NIGHT 
  AND THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-475-121215-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160414T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 PM PDT MON APR 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
4 AM PDT THURSDAY...

* WINDS...S RISING TO 20 TO 30 KT WED AFTERNOON AND EVENING AS A 
  COLD FRONT APPROACHES. 

* SEAS...WNW SWELL BUILDING ON WED AND BECOMING LARGE AND STEEP 
  WED NIGHT AND THU. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
478 
WHUS76 KEKA 120930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PDT TUE APR 12 2016

PZZ450-455-475-121730-
/O.EXT.KEKA.SC.Y.0045.160413T1400Z-160415T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM WEDNESDAY TO 9 AM
PDT FRIDAY...

* WINDS...S RISING TO 15 TO 25 KT WITH HIGHER GUSTS WEDNESDAY
  AFTERNOON AND EVENING AS A COLD FRONT APPROACHES.

* SEAS...W SWELL BUILDING ON WEDNESDAY AND BECOMING LARGE AND
  STEEP WEDNESDAY NIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-121730-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160413T2100Z/
/O.CON.KEKA.GL.A.0014.160413T2100Z-160414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 AM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...S 20 TO 30 KT WEDNESDAY AFTERNOON AND EVENING AS A COLD
  FRONT APPROACHES.

* SEAS...BUILDING ON WEDNESDAY AND BECOMING LARGE AND STEEP
  WEDNESDAY NIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
791 
WHUS76 KEKA 121715
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1015 AM PDT TUE APR 12 2016

PZZ470-130115-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160413T2100Z/
/O.CON.KEKA.GL.A.0014.160413T2100Z-160414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1015 AM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...S 20 TO 30 KT WEDNESDAY AFTERNOON AND EVENING AS A 
  COLD FRONT APPROACHES. 

* SEAS...BUILDING ON WEDNESDAY AND BECOMING LARGE AND STEEP 
  WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-475-130115-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160415T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1015 AM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
9 AM PDT FRIDAY...

* WINDS...S RISING TO 15 TO 25 KT WITH HIGHER GUSTS WEDNESDAY 
  AFTERNOON AND EVENING AS A COLD FRONT APPROACHES. 

* SEAS...W SWELL BUILDING ON WEDNESDAY AND BECOMING LARGE AND 
  STEEP WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
270 
WHUS76 KEKA 122229
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PDT TUE APR 12 2016

PZZ470-130630-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160413T2100Z/
/O.CON.KEKA.GL.A.0014.160413T2100Z-160414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
329 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WINDS...S 20 TO 30 KT WITH GUSTS TO 40 KT WEDNESDAY AFTERNOON
  AND EVENING AS A COLD FRONT APPROACHES.

* SEAS...BUILDING ON WEDNESDAY AND BECOMING LARGE AND STEEP 
  WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-475-130630-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160415T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
329 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
9 AM PDT FRIDAY...

* WINDS...S RISING TO 15 TO 25 KT WITH HIGHER GUSTS WEDNESDAY 
  AFTERNOON AND EVENING AS A COLD FRONT APPROACHES. 

* SEAS...W SWELL BUILDING ON WEDNESDAY AND BECOMING LARGE AND 
  STEEP WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
307 
WHUS76 KEKA 130413
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
913 PM PDT TUE APR 12 2016

PZZ470-131215-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160413T2100Z/
/O.UPG.KEKA.GL.A.0014.160413T2100Z-160414T0400Z/
/O.NEW.KEKA.GL.W.0030.160413T2100Z-160414T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
913 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 PM TO 9 PM WEDNESDAY...

* WINDS...S 20 TO 30 KT WITH GUSTS TO 40 KT WEDNESDAY AFTERNOON  
AND EVENING AS A COLD FRONT APPROACHES.

* SEAS...BUILDING ON WEDNESDAY AND BECOMING LARGE AND STEEP
  WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ450-455-475-131215-
/O.CON.KEKA.SC.Y.0045.160413T1400Z-160415T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
913 PM PDT TUE APR 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
9 AM FRIDAY...

* WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS WEDNESDAY
  AFTERNOON AND EVENING AS A COLD FRONT APPROACHES.

* SEAS...W SWELL BUILDING ON WEDNESDAY AND BECOMING LARGE AND 
  STEEP WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Apr 11, 4:27 AM PDT, 10 hours 3 minutes earlier.

Area forecast discussion, Apr 11, 4:27 AM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
427 AM PDT MON APR 11 2016

.SYNOPSIS...A SERIES OF WEAK SYSTEMS WILL BRING PERIODS OF
OCCASIONAL LIGHT RAIN THROUGH WEDNESDAY. WEDNESDAY NIGHT AND
THURSDAY A STRONGER AND UNSEASONABLY COLD SYSTEM WILL BRING
HEAVIER RAIN AND SNOW. FRIDAY INTO THE WEEKEND WILL SEE HIGH
PRESSURE BRINGING WARM AND DRY CONDITIONS.

&&

.DISCUSSION...A VERY WEAK AND SUBTLE AREA OF HIGH PRESSURE IS
BUILDING OVER THE WEST COAST THIS MORNING. THIS RIDGE IS NOT
EXPECTED TO BE STRONG ENOUGH TO CLEAR SKIES OUT
COMPLETELY...ALTHOUGH SOME PARTIAL CLEARING IS POSSIBLE. THIS
AFTERNOON THE RIDGE STARTS TO SLOWLY MOVE TO THE EAST AS A
SHORTWAVE MOVES UP OVER THE RIDGE. THIS MAY BE ENOUGH TO BRING A
FEW LIGHT SHOWERS TO THE INLAND AREAS OR ALONG THE COAST NORTH OF
CAPE MENDOCINO LATE THIS AFTERNOON. ANY RAIN THAT DOES FALL WILL
BE LIGHT. TEMPERATURES TODAY WILL BE NEAR SEASONAL NORMALS WITH
UPPER 60S INLAND AND UPPER 50S AT THE COAST

MONDAY NIGHT THROUGH WEDNESDAY THE FLOW BECOMES MORE ZONAL.
OCCASIONAL LIGHT RAIN IS EXPECTED AS SOME WEAK AND SUBTLE WAVES
MOVE THROUGH THE FLOW. THE BEST CHANCE FOR RAIN IS EXPECTED TO BE
TUESDAY NIGHT...ALTHOUGH AMOUNTS ARE EXPECTED TO BE LESS THAN A
TENTH OF AN INCH. TEMPERATURES WILL REMAIN NEAR SEASONABLE NORMALS.

WEDNESDAY NIGHT AN UPPER LEVEL TROUGH AND ASSOCIATED FRONTAL
BOUNDARY MOVES INTO THE AREA. THE INITIAL FRONT LOOKS TO BRING A
FEW HOURS OF HEAVY RAIN TO THE AREA IN THE EVENING. RAINFALLS
AMOUNTS WITH THIS BAND ARE EXPECTED TO RANGE FROM A HALF INCH TO
AN INCH. CURRENT MODELS ARE SHOWING SOME INSTABILITY WITH THIS
INITIAL BAND...BUT WILL HOLD OFF ON ADDING THUNDERSTORMS TO THE
FORECAST AS CONFIDENCE IS TOO LOW AT THIS POINT. SNOW LEVELS WILL
GENERALLY BE AROUND 5000 FEET WITH THIS INITIAL FRONT.

LATE WEDNESDAY NIGHT INTO THURSDAY THE MAIN UPPER LEVEL TROUGH
MOVES OVER THE AREA. ASSOCIATED WITH THIS IS A 120 KT JET STREAK.
THIS IS A FAIRLY COLD SYSTEM WITH 500 MB TEMPS AROUND -30
INCREASING THE POTENTIAL FOR SIGNIFICANT AMOUNTS OF SMALL HAIL.
INSTABILITY LOOKS MODEST...BUT WITH THE TROUGH MOVING BY JUST TO
THE NORTH AND THE JET STREAK ENHANCING THE LIFT HAVE ADDED A
SLIGHT CHANCE FOR THUNDERSTORMS FOR THURSDAY. INLAND AREAS WILL
MUCH COOLER TEMPERATURES AND FALLING SNOW LEVELS. SNOW LEVELS AS
LOW AS 3000 FEET ARE POSSIBLE WITH ACCUMULATING SNOW AS LOW AS
3500 FEET THURSDAY MORNING. THE HIGHEST POTENTIAL FOR SNOW WILL BE
IN HUMBOLDT AND DEL NORTE COUNTIES. MODELS CONTINUE TO STRUGGLE
WITH THE EXACT TRACK OF THIS SYSTEM SO CONFIDENCE IS NOT
PARTICULARLY HIGH ON THE DETAILS.

FRIDAY INTO THE WEEKEND HIGH PRESSURE BUILDS BACK INTO THE AREA
BRINGING ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. THIS RIDGE
LOOKS TO HAVE SOME RESIDUAL MOISTURE AROUND SO THERE MAY BE A FEW
MORNING CLOUDS IN THE VALLEYS AND ALONG THE COAST. OFFSHORE LOOKS
FAIRLY WEAK. MKK

&&

.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC, KACV AND KUKI THROUGH THIS
MORNING. THE LOWER CONDITIONS ARE DUE TO REDUCED CEILINGS. VFR
CONDITIONS WILL PREVAIL AT KCEC, KACV AND KUKI THIS AFTERNOON
THROUGH THIS EVENING AS CEILINGS INCREASE.

&&

.MARINE...THE PRESSURE GRADIENT TIGHTENED SUNDAY RESULTING IN
INCREASED WINDS ACROSS THE WATERS LAST NIGHT AND TODAY. THE
PRESSURE GRADIENT WILL RELAX TONIGHT AND TUESDAY AND THE WINDS
WILL DIMINISH. SEAS WILL CONTINUE AROUND 6 FEET TODAY. A WEAK COLD
FRONT WILL APPROACH THE AREA TUESDAY AND MOVE ACROSS THE WATERS
TUESDAY NIGHT. THE WINDS AND SEAS WILL INCREASE TUESDAY AND
WEDNESDAY DUE TO THE FRONT. A SMALL CRAFT ADVISORY IS LIKELY
TUESDAY NIGHT ACROSS THE NORTHERN OUTER WATERS DUE TO INCREASING
SEAS. SMALL CRAFT ADVISORIES ARE LIKELY ACROSS ALL OF THE WATERS
WEDNESDAY THROUGH FRIDAY PRIMARILY DUE TO INCREASING SEAS. HOWEVER
WINDS WILL REACH SMALL CRAFT CRITERIA ACROSS THE OUTER WATERS
WEDNESDAY THROUGH FRIDAY AND ACROSS THE NORTHERN NEAR SHORE WATERS
ON WEDNESDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Apr 11, 4:30 AM PDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PDT MON APR 11 2016

CAZ001-002-076-121130-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
430 AM PDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-121130-
NORTH COAST INTERIOR-
430 AM PDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA ON
WEDNESDAY NIGHT AND THURSDAY. ACCUMULATING SNOW IS POSSIBLE AS LOW
AS 3500 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-121130-
UPPER TRINITY RIVER-
430 AM PDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A SLIGHT CHANCE FOR THUNDERSTORMS WILL PERSIST THIS AFTERNOON
OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA ON
WEDNESDAY NIGHT AND THURSDAY. ACCUMULATING SNOW IS POSSIBLE AS LOW
AS 3500 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:30 PM PDTSmall Craft AdvisoryEKA5 days

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.